Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 84, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 24, 2015, 7:06 PM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 7:06 PM CST (01:06 UTC)
- Expired
- Dec 24, 2015, 10:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
337
WGUS54 KJAN 250106
FFWJAN
MSC031-035-065-067-250400-
/O.NEW.KJAN.FF.W.0084.151225T0106Z-151225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
EAST CENTRAL JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 1000 PM CST
* AT 703 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA MOVING NORTHEAST. FIVE TO SEVEN
INCHES OF RAIN HAVE FALLEN. ADDITIONAL FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY. THERE HAVE BEEN REPORTS OF FLOODING AROUND THE
LAUREL AREA AND SOME STREET FLOODING AROUND HATTIESBURG ACCORDING
TO EMERGENCY MANAGERS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...LAUREL...PETAL...ELLISVILLE...COLLINS...SANFORD...
SUNRISE...TUCKERS CROSSING...EASTABUCHIE...MACEDONIA...MOSELLE...
RAWLS SPRINGS...SOSO AND SEMINARY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3125 8935 3135 8935 3135 8945 3143 8945
3143 8957 3158 8971 3178 8948 3177 8907
3143 8907 3143 8914 3134 8915 3124 8923
$$
171 follow-up statement
406
WGUS74 KJAN 250231
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CST THU DEC 24 2015
MSC031-035-065-067-250400-
/O.CON.KJAN.FF.W.0084.000000T0000Z-151225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-COVINGTON MS-JONES MS-JEFFERSON DAVIS MS-
831 PM CST THU DEC 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
NORTHERN FORREST...COVINGTON...JONES AND EAST CENTRAL JEFFERSON DAVIS
COUNTIES...
AT 827 PM CST...EMERGENCY MANAGEMENT REPORTED SOME FLASH FLOODING IN
AROUND LAUREL. THE PUMPS HAVE REMOVED MOST OF THE FLOODING AROUND
CITY. FIVE TO SEVEN INCHES OF RAIN HAVE FALLEN. AREA RADARS WERE NOT
PICKING UP ANY ADDITIONAL HEAVY RAINFALL. SO WILL ALLOW TO THE
FLASH FLOOD WARNING TO EXPIRE AT 10 PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...LAUREL...PETAL...ELLISVILLE...COLLINS...SANFORD...
SUNRISE...TUCKERS CROSSING...EASTABUCHIE...MACEDONIA...MOSELLE...
RAWLS SPRINGS...SOSO AND SEMINARY.
ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH IS POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3125 8935 3135 8935 3135 8945 3143 8945
3143 8957 3158 8971 3178 8948 3177 8907
3143 8907 3143 8914 3134 8915 3124 8923
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 4:55 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 24, 4:55 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 455 PM CST THU DEC 24 2015 .DISCUSSION... DEALING WITH A POTENT LEFT-MOVING SUPERCELL COMING UP THROUGH THE JACKSON METRO RIGHT AT THE MOMENT...AND THE PRESENCE OF THIS STORM BRINGS TO LIGHT THE VOLATILE COMBINATION OF INSTABILITY AND WIND SHEAR CURRENTLY IN PLACE ACROSS THE REGION. THINKING IS THAT A STORM OF THIS STRENGTH SHOULD NOT BE THE RULE THROUGH THE NEXT 24 HOURS...BUT SOME ADDITIONAL SEVERE STORMS WILL STILL BE POSSIBLE (MAINLY THROUGH THIS EVENING IN CENTRAL AND SOUTHERN ZONES AND THEN LATER TONIGHT THROUGH TOMORROW IN NORTHERN ZONES). ACTIVITY THROUGH MOST OF TODAY HAS BEEN TRAINING ACROSS SOUTHEASTERN MS NEAR A STALLED MOISTURE ADVECTION BOUNDARY...BUT NOW THE BACKING OF LOW LEVEL FLOW IS STARTING THE TRANSITION WHICH SHOULD CULMINATE LATER TONIGHT IN TRAINING SHOWERS AND STORMS ACROSS NORTHERN ZONES (AND ESPECIALLY THE ARKLAMISS DELTA). OF COURSE WHERE STORMS START TO TRAIN THE ANOMALOUSLY-HIGH MOISTURE CONTENT OF THE AIR MASS WILL LEND TO INCREASED FLOODING POTENTIAL...AND THIS WAS MENTIONED IN THE HWO. REGARDING THE SEVERE WEATHER ENVIRONMENT...THE ATMOSPHERE IS NOT SET UP WELL TO PRODUCE TORNADOES BECAUSE NEEDED LOW LEVEL HELICITY IS MARGINAL AT BEST. THAT SAID...THERE IS ENOUGH DEEP LAYER SHEAR AND INSTABILITY TO SPAWN SUPERCELLS AND IT IS HARD TO COMPLETELY RULE OUT TORNADO PRODUCTION WITH ANY SUPERCELLS TAPPING INTO SURFACE- BASED INSTABILITY. GIVEN THAT ASSESSMENT WE WILL FOCUS ON WIND AND HAIL RISKS IN THE HWO THROUGH TOMORROW WHILE ALSO MENTIONING LOCALIZED FLASH FLOOD POTENTIAL. AFTER TOMORROW THE BAROCLINIC ZONE FOCUSING CONVECTION IN THE SHORT TERM SHOULD SET UP FURTHER TO THE NORTHEAST FOR SATURDAY INTO MIDDAY SUNDAY....WHICH SHOULD ALLOW OUR REGION TO CONTINUE TO BE VERY WARM WITH MUCH SMALLER POPS AND RISKS OF STORMS THROUGH THAT TIME PERIOD. BUT BY LATER SUNDAY MODEL CONSENSUS IS COMING AROUND TO THE IDEA OF A FRONT PRODUCING SHOWERS AND SOME STORMS OOZING INTO THE ARKLAMISS DELTA. THIS WILL JUST PROCEED A POTENT LOOKING SOUTHERN STREAM DISTURBANCE SET TO PLOW THROUGH THE REGION LATE SUNDAY NIGHT THROUGH MIDDAY TO EARLY AFTERNOON MONDAY. OF COURSE WITH ALL THE WARMTH AND INSTABILITY EXPECTED TO BE IN PLACE AND NEARBY BAROCLINITY IN ADVANCE OF THE DISTURBANCE...ANTICIPATE IMPRESSIVE LIFT AND THUNDERSTORM PRODUCTION WITH THE SYSTEM PASSAGE. CONFIDENCE IN SEVERE STORMS IS CURRENTLY BEST IN WESTERN ZONES BECAUSE THERE IS SOME POTENTIAL THE DYNAMICS OF SYSTEMS COULD WEAKEN AS IT TRANSITIONS THROUGH THE AREA. FOR THAT REASON WE INTRODUCED SEVERE RISK IN THE HWO FOR WESTERN AREAS WITH THIS PACKAGE ALTHOUGH MAY WELL HAVE TO EXPAND COVERAGE WITH LATER OUTLOOKS. FORTUNATELY...THE SYSTEM AND ITS STORMS LOOK TO PASS THROUGH QUICKLY SO THE ADDITIONAL HEAVY RAINFALL THREAT WILL NOT BE AS HIGH AS IT COULD OTHERWISE BE. /BB/ && .AVIATION...CONDITIONS CURRENT RANGE FROM VFR ACROSS MUCH OF THE REGION TO MVFR ACROSS PORTIONS OF THE DELTA WHERE LOW CLOUDS PERSIST AND IN THE PINE BELT WHERE SCT TSRA ARE ONGOING. CIGS WILL LIKELY DETERIORATE AT ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW STRATUS REDEVELOP. THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE MORNING ON CHRISTMAS DAY. SCATTERED TSRA/SHRA OVER SE MS THIS AFTERNOON WILL LIFT INTO AREAS NORTH OF I-20 TONIGHT AND REMAIN POSSIBLE INTO CHRISTMAS DAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 80 68 80 / 42 45 37 20 MERIDIAN 69 79 68 78 / 66 37 27 24 VICKSBURG 70 79 66 81 / 41 54 47 20 HATTIESBURG 69 81 68 79 / 52 31 22 25 NATCHEZ 71 79 69 80 / 35 42 35 18 GREENVILLE 66 75 66 79 / 70 76 60 31 GREENWOOD 68 77 68 80 / 60 78 54 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL
Hazardous weather outlook, Dec 24, 4:07 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 407 PM CST THU DEC 24 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>042-252215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE THROUGH TOMORROW AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY AND SUNDAY NIGHT THROUGH MONDAY. LAZ015-016-023>026-252215- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. MSZ043>066-072>074-252215- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA UNTIL EARLY THIS EVENING. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 24, 6:21 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 W BYRAM 32.19N 90.28W
12/24/2015 E2.75 INCH HINDS MS PUBLIC
REPORT WITH PICTURES RELAYED THROUGH SOCIAL MEDIA OF
VEHICLE WITH CRACKED WINDSHIELD AFTER ENCOUNTERING HAIL
UP TO THE SIZE OF BASEBALLS WHILE DRIVING SOUTH ON
INTERSTATE 55.
&&
BRYANTLocal storm report, Dec 24, 6:33 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 9 NW PURVIS 31.23N 89.52W
12/24/2015 LAMAR MS LAW ENFORCEMENT
SOME FLOODING HAD OCCURRED AROUND THE ENTRANCE OF BIG BEN
LAKE.
&&
17Local storm report, Dec 24, 6:35 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD LAUREL 31.69N 89.14W
12/24/2015 JONES MS EMERGENCY MNGR
FLASH FLOODING WAS OCCURRING AROUND LAUREL. CITY PUMPS
WERE WORKING TO LOWER THE WATER LEVELS.
&&
17Local storm report, Dec 24, 6:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
12/24/2015 FORREST MS EMERGENCY MNGR
STREET FLOODING WAS OCCURRING AROUND HATTIESBURG.
&&
17Local storm report, Dec 24, 6:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 W TERRY 32.10N 90.32W
12/24/2015 E2.75 INCH HINDS MS PUBLIC
PUBLIC REPORT FROM GAS STATION OF HAILSTONES UP TO THE
SIZE OF BASEBALLS FALLING ALONG GREEN GABLE ROAD.
0415 PM HAIL 1 W BYRAM 32.19N 90.28W
12/24/2015 E2.75 INCH HINDS MS PUBLIC
REPORT WITH PICTURES RELAYED THROUGH SOCIAL MEDIA OF
VEHICLE WITH CRACKED WINDSHIELD AFTER ENCOUNTERING HAIL
UP TO THE SIZE OF BASEBALLS WHILE DRIVING SOUTH ON
INTERSTATE 55.
0430 PM HAIL 4 SSW JACKSON 32.27N 90.23W
12/24/2015 E2.00 INCH HINDS MS PUBLIC
AT LEAST 2 INCH SIZED HAIL REPORTED IN BYRAM. RELAYED VIA
SOCIAL MEDIA.
0433 PM HAIL TERRY 32.10N 90.30W
12/24/2015 E1.00 INCH HINDS MS TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED IN TERRY.
0600 PM FLASH FLOOD LAUREL 31.69N 89.14W
12/24/2015 JONES MS EMERGENCY MNGR
FLASH FLOODING WAS OCCURRING AROUND LAUREL. CITY PUMPS
WERE WORKING TO LOWER THE WATER LEVELS.
0600 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
12/24/2015 FORREST MS EMERGENCY MNGR
STREET FLOODING WAS OCCURRING AROUND HATTIESBURG.
0600 PM FLASH FLOOD 9 NW PURVIS 31.23N 89.52W
12/24/2015 LAMAR MS LAW ENFORCEMENT
SOME FLOODING HAD OCCURRED AROUND THE ENTRANCE OF BIG BEN
LAKE.
&&
17Special weather statement, Dec 24, 6:55 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST THU DEC 24 2015
MSZ057-065-066-250130-
JASPER MS-COVINGTON MS-JONES MS-
655 PM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COVINGTON...
NORTHWESTERN JONES AND SOUTHWESTERN JASPER COUNTIES UNTIL 730 PM
CST...
AT 654 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ELLISVILLE...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STRINGER AND MOSS AROUND 730 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.
LAT...LON 3153 8928 3162 8946 3180 8936 3180 8932
3188 8932 3195 8928 3181 8901
TIME...MOT...LOC 0054Z 211DEG 22KT 3165 8933
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:01 PM CST | Special Weather Statement | JAN | Smith | 29 min |
| Dec 24, 6:32 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 58 min |
| Dec 24, 6:55 PM CST | Special Weather Statement | JAN | Jones | 35 min |
| Dec 24, 7:45 PM CST | Special Weather Statement | JAN | Webster | 30 min |
| Dec 24, 7:50 PM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Dec 24, 8:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 14 min |
| Dec 25, 12:36 AM CST | Special Weather Statement | JAN | Bolivar | 39 min |
| Dec 25, 12:55 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 50 min |
| Dec 25, 6:40 AM CST | Special Weather Statement | JAN | Bolivar | 50 min |
| Dec 25, 7:29 AM CST | Special Weather Statement | JAN | Montgomery, Webster | 31 min |
| Dec 25, 7:31 AM CST | Special Weather Statement | JAN | Carroll | 29 min |
| Dec 25, 7:46 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 44 min |
| Dec 25, 7:50 AM CST | Special Weather Statement | JAN | Bolivar | 25 min |
| Dec 25, 8:01 AM CST | Special Weather Statement | JAN | Copiah | 29 min |
| Dec 25, 8:02 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more | 20 hr |
| Dec 25, 8:22 AM CST | Special Weather Statement | JAN | Carroll | 23 min |
| Dec 25, 8:27 AM CST | Special Weather Statement | JAN | Tallahatchie | 18 min |
| Dec 25, 8:33 AM CST | Tornado Warning | JAN | Carroll, Montgomery | 42 min |
| Dec 25, 8:57 AM CST | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Dec 25, 9:06 AM CST | Tornado Warning | JAN | Grenada, Montgomery, Webster | 24 min |
| Dec 25, 11:17 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Dec 25, 11:52 AM CST | Flash Flood Warning | JAN | Clay, Webster | 6 hr |
| Dec 25, 12:12 PM CST | Special Weather Statement | JAN | Attala | 48 min |
| Dec 25, 12:17 PM CST | Special Weather Statement | JAN | Clay | 43 min |
| Dec 25, 12:37 PM CST | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 9 hr |
| Dec 25, 12:44 PM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Dec 25, 12:49 PM CST | Special Weather Statement | JAN | Smith | 41 min |
| Dec 25, 1:05 PM CST | Special Weather Statement | JAN | Attala | 25 min |
| Dec 25, 1:46 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Jefferson | 3 hr |
| Dec 25, 1:52 PM CST | Special Weather Statement | JAN | Hinds | 23 min |
| Dec 25, 2:27 PM CST | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Dec 25, 2:31 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 24 min |
| Dec 25, 2:35 PM CST | Special Weather Statement | JAN | Madison | 25 min |
| Dec 25, 3:01 PM CST | Special Weather Statement | JAN | Holmes | 29 min |
| Dec 25, 3:40 PM CST | Special Weather Statement | JAN | Smith | 35 min |
| Dec 25, 3:40 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 24 min |
| Dec 25, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 43 min |
| Dec 25, 3:51 PM CST | Tornado Warning | JAN | Jasper, Newton, Smith | 39 min |
| Dec 25, 4:27 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 48 min |
| Dec 25, 4:30 PM CST | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Dec 25, 5:06 PM CST | Special Weather Statement | JAN | Lauderdale | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.